MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LXC16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Dysphagia/ Odynophagia (1815); Heartburn/Indigestion (1883)
Date of Event 02/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced ongoing gerd, mild dysphagia, and reflux with aspiration leading to linx device explant.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure including hernia repair and linx device implantation occurred without issue on (b)(6) 2014.Patient arrived at the emergency department on (b)(6) 2017 with dyspnea, and was diagnosed with aspiration pneumonia and sepsis.Device explant due to ongoing gerd, dysphagia, and reflux with aspiration.Explant occurred without issue on (b)(6) 2017.A fundoplication was performed at the time of explant.During explant and then hiatal hernia repair with mesh, it was observed that "it appeared that the linx device had actually re-herniated posteriorly with some posterior stomach as well herniated through a recurrent defect posteriorly" and that "the esophagus and capsule for the linx had scarred into the mediastinum.".

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN 55126
MDR Report Key7354684
Report Number3008766073-2018-00042
Device Sequence Number1291980
Product Code LEI
UDI-Device Identifier00855106005172
UDI-Public00855106005172
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/19/2016
Device Model NumberLXC16
Device Lot Number5870
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age46 YR